Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 66, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 13, 2014, 7:19 PM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2014, 7:19 PM CDT (00:19 UTC)
- Expired
- Jun 13, 2014, 8:30 PM CDT
- In force
- 71 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Deaf Smith County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 7:08 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:51 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 13, 6:51 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 651 PM CDT FRI JUN 13 2014 .AVIATION...00Z TAFS THUNDER CHANCES AT KAMA OVER THE NEXT FEW HOURS ARE THE MAIN CONCERN THIS TAF PERIOD. A LINE OF STORMS IS MOVING EAST TOWARD THE KAMA TERMINAL FROM NEW MEXICO AS WE SPEAK. THIS LINE HAS ABOUT A 50/50 SHOT OF MAKING IT INTO KAMA...BUT HAVE ELECTED TO CONTINUE VCTS FROM 02Z-06Z FOR NOW AND AMEND AS NECESSARY. ELSEWHERE...HAVE STAYED OPTIMISTIC AND LEFT THUNDER OUT...BUT AMENDMENTS COULD BE NECESSARY AT KDHT AND KGUY AS WELL. THINK LOW CLOUD CHANCES WILL HINGE ON RAINFALL RECEIVED AND HAVE ALSO STAYED OPTIMISTIC WITH THESE AS THE ENVIRONMENT DOES NOT APPEAR AS FAVORABLE FOR LOW CLOUDS SAT AM AS IT DID THE PAST 2 MORNINGS. WINDY AND MOSTLY DRY CONDITIONS ARE EXPECTED FOR SAT. A THUNDERSTORM OR 2 MAY BE POSSIBLE SAT AFTERNOON...BUT AGAIN WILL STAY OPTIMISTIC FOR NOW AND NOT INCLUDE ANYTHING IN THE TAFS. BOTTOM LINE...THESE ARE SOME OPTIMISTIC TAFS THAT MAY REQUIRE A FEW AMENDMENTS TOWARD A MORE PESSIMISTIC SOLUTION. SIMPSON && .PREV DISCUSSION... /ISSUED 415 PM CDT FRI JUN 13 2014/ DISCUSSION... FORECAST CONCERNS CONTINUE TO FOCUS UPON RAIN/SEVERE WEATHER CHANCES TONIGHT THROUGH SATURDAY. SCATTERED CONVECTION HAS DEVELOPED OVER THE NEW MEXICO FOOTHILLS... SOME 75 MILES WEST OF THE TEXAS/NEW MEXICO STATE LINE AT THIS TIME. HIGH RESOLUTION MODELS DEPICT AN EVOLVING CONVECTIVE COMPLEX THAT SHOULD APPROACH THE TEXAS/NEW MEXICO STATE LINE AROUND 6-8 PM. QUESTIONS REMAIN ABOUT HOW FAR EAST THIS COMPLEX WILL MOVE BEFORE BEGINNING TO PROPAGATE MORE SOUTHWARD INTO A 35 KT LOW LEVEL JET. THE TTU WRF SHOWS THIS ACTIVITY IMPACTING THE SOUTHWESTERN TEXAS PANHANDLE BEFORE TARGETING THE SOUTH PLAINS /LUBBOCK AREA/. HAVE MAINTAINED THE 40-50 PERCENT GRIDDED POPS OVER THE WEST/SOUTHWESTERN TEXAS PANHANDLE...WITH LESSER CHANCES OVER THE REMAINDER OF THE PANHANDLES. ATTENTION REMAINS FOCUSED ON THE EJECTION OF A NOTABLE SHORTWAVE TROUGH OVER THE NORTHERN/CENTRAL PLAINS TOMORROW. VEERING WIND PROFILES WILL HELP TO MIX THE DRYLINE/SURFACE TROUGH EAST TOWARD THE CAPROCK TOMORROW AFTERNOON...HOWEVER...PONDING AND SOIL MOISTURE MAY HELP MITIGATE ITS EASTWARD ADVANCE. NONE-THE-LESS...CONVECTION WILL INITIATE IN VICINITY OF THE DRYLINE LATE TOMORROW AFTERNOON...AND ESPECIALLY AS THE COLD FRONT MERGES WITH THE DRYLINE TOMORROW EVENING. MODELS HINT AT SHALLOW/HIGH-BASED CONVECTION WEST OF THE DRYLINE DURING THE AFTERNOON. THIS MAY PRESENT A THREAT OF LOCALLY SEVERE GUSTS...BUT THE MAIN CONCERN WILL BE FOR ROBUST CONVECTIVE DEVELOPMENT OVER THE EASTERN OKLAHOMA AND NORTHEASTERN TEXAS PANHANDLE. BY EARLY EVENING...THE WRF-NAM SHOWS A RETREATING DRYLINE WITH WELL BACKED WINDS AND ENLARGING HODOGRAPHS OVER THE EASTERN ZONES. LCL/S ARE PROGGED TO BE ON THE HIGH END...AND MAY HELP TO LIMIT TORNADO POTENTIAL...BUT ISOLATED/SCATTERED INTENSE SUPERCELLS APPEAR QUITE LIKELY GIVEN THIS SCENARIO. CIPS ANALOG THREAT GUIDANCE DOES PICK UP ON SEVERAL TORNADO EVENTS...AND THE INCREASE OF A 50 KT LOW LEVEL JET AT ONLY 1500 KFT AGL BY 03Z RAISES CONCERNS. CONVECTION WILL GENERALLY BE SHUNTED EAST/SOUTHEASTWARD OF THE PANHANDLES WITH THE PASSING COLD FRONT BY 09-12Z SUNDAY. HINTS OF WEAK CONVECTIVE SIGNALS ASSOCIATED WITH RETURN FLOW/WAA REMAIN EVIDENT SUNDAY NIGHT...SO HAVE MAINTAINED SLIGHT CHANCE POPS OVER THE EASTERN PANHANDLE THEN. CONSISTENCY AMONG THE MEDIUM RANGE GUIDANCE HAS NOW INCREASED AND TRENDED TOWARD PERSISTENT SOUTHWESTERLY FLOW ALOFT AND THE EJECTION OF A MEAN TROUGH DURING THE MID WEEK PERIOD. SHOULD THIS VERIFY...THE TRANSLATION IS FOR A CONTINUED ACTIVE WEATHER PATTERN WITH RENEWED RAINS/STORM CHANCES MONDAY NIGHT AND WEDNESDAY. TEMPERATURES WILL GENERALLY BE NEAR SEASONAL NORMS. FIRE WEATHER... IN SPITE OF DRY/BREEZY WEATHER CONDITIONS OVER THE WESTERN PANHANDLES SATURDAY AFTERNOON...THE ROBUST VEGETATIVE GREEN-UP/GROWTH RESPONSE FROM RECENT WETTING RAINS WILL PRECLUDE ANY THREAT OF SIGNIFICANT WILDLAND FIRE. LINDLEY && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 09/19
Hazardous weather outlook, Jun 13, 3:16 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 316 PM CDT FRI JUN 13 2014 OKZ001>003-TXZ001>020-140830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 316 PM CDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING...MAINLY OVER THE WESTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES. THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE MOST INTENSE STORM LATE THIS AFTERNOON MAY PRODUCE HAIL APPROACHING 2 INCHES IN DIAMETER...BUT THE THREAT FOR LARGE HAIL WILL TRANSITION MORE TO A DAMAGING WIND RISK BY EVENING...ESPECIALLY OVER THE SOUTHWESTERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PROSPECTS FOR SEVERE THUNDERSTORMS WILL INCREASE SATURDAY AFTERNOON AND EVENING...MAINLY OVER THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE. STORMS LATE SATURDAY WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. A LOW PROBABILITY FOR AN ISOLATED TORNADO MAY EXIST. ADDITIONAL THUNDERSTORMS ALSO WILL BE POSSIBLE OVER PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES SUNDAY NIGHT...MONDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY THIS AFTERNOON AND EVENING...AND AGAIN ON SATURDAY.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:16 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 63 min |
| Jun 13, 9:16 PM CDT | Special Weather Statement | AMA | Armstrong | 59 min |
| Jun 13, 10:59 PM CDT | High Wind Warning | AMA | Armstrong, Carson, Potter, Randall | 109 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.